Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Clonazepam Side Effects
|Brian92287 - Sun Sep 14, 2008 5:11 am||
I have a prescription for Clonazepam 2mg (Klonopin) and use them for my restless legs. My girlfriend also suffers from restless legs so i decided to give her one last night. Everything was fine last night but when she woke up this morning she was feeling nauseous, couldn't keep her balance, her eyes were shaking uncontrollably and causing her to be dizzy, her legs and hands were also shaking, she fainted a few times, has a headache, hallucinations, and just recently was itchy. I looked it up and saw that those are all possible side effects of the drug.
My question is how long should these side effects last? I keep insisting on taking her to a doctor, but she has large unpaid hospital bills, no health insurance, and we're tight on money right now. Is there anything i could give her that would make her feel better or help speed up her recovery. I'm very worried.
Thanks for any and all help
|Debbie Miller, RN - Thu Oct 02, 2008 7:47 pm||
I am not a pharmacist but it is my understanding that the effects of this drug could last for a few days, perhaps three or so, but most likely the effects will resolve gradually over that time so it should lessen in intensity.
Drugs are sometimes used to reverse the effects, especially in the case of overdose, but this would need to be evaluated and prescribed by a physician. Flumazenil, a specific benzodiazepine-receptor antagonist, is sometimes indicated for the reversal of the sedative effects of benzodiazepines (the type of drug Klonipin is).
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.